Alert archive / California / Winter Storm Warnings in 2017
Winter Storm Warning 13, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Apr 6, 2017, 3:30 AM PDT. It took effect at Apr 6, 2017, 6:00 PM PDT. It was in force for 45 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2017, 3:30 AM PDT (10:30 UTC)
- In effect from
- Apr 6, 2017, 6:00 PM PDT
- Expired
- Apr 8, 2017, 2:54 PM PDT
- In force
- 45 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
889 WWUS46 KSTO 061030 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 330 AM PDT Thu Apr 6 2017 CAZ014-061130- /O.CAN.KSTO.WS.A.0012.170407T0000Z-170409T0300Z/ Burney Basin / Eastern Shasta County- Including the city of Burney 330 AM PDT Thu Apr 6 2017 ...WINTER STORM WATCH IS CANCELLED... The National Weather Service in Sacramento has cancelled the Winter Storm Watch. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ013-063-068-069-062300- /O.UPG.KSTO.WS.A.0012.170407T0000Z-170409T0300Z/ /O.NEW.KSTO.WS.W.0013.170407T0100Z-170409T0100Z/ Shasta Lake Area / Northern Shasta County- Mountains Southwestern Shasta County to Northern Lake County- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Shasta Dam, Alder Springs, Chester, Quincy, and Blue Canyon 330 AM PDT Thu Apr 6 2017 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT SATURDAY... The National Weather Service in Sacramento has issued a Winter Storm Warning for snow, which is in effect from 6 PM this evening to 6 PM PDT Saturday. The Winter Storm Watch is no longer in effect. * CONFIDENCE...High. * Timing...Approaching storm will bring heavy snow starting this evening with heavier snowfall amounts Friday through Saturday. * MAIN IMPACT...Heavy snow will create mountain travel delays and chain controls, and may result in road closures. * LOCATIONS...Interstate 80 over Donner Pass, Highway 50 over Echo Summit, Highway 88 over Carson Pass and Lassen Volcanic National Park. * SNOW ACCUMULATIONS...6 to 12 inches of snow expected above 4500 feet with 2 to 4 feet of snow expected above 6000 feet. * Other impacts...High wind gusts up to 60 mph will create periods of white out conditions with very low visibility in heavy snowfall. Travel is expected to become very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel difficult. Only travel if necessary. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
6 follow-up statements
490 WWUS46 KSTO 062241 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 341 PM PDT Thu Apr 6 2017 CAZ013-063-068-069-071515- /O.CON.KSTO.WS.W.0013.170407T0100Z-170409T0100Z/ Shasta Lake Area / Northern Shasta County- Mountains Southwestern Shasta County to Northern Lake County- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Shasta Dam, Alder Springs, Chester, Quincy, and Blue Canyon 341 PM PDT Thu Apr 6 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY... * CONFIDENCE...High. * Timing...Approaching storm will bring heavy snow tonight through Saturday. * MAIN IMPACT...Heavy snow will create mountain travel delays and chain controls, and may result in road closures. * LOCATIONS...Interstate 80 over Donner Pass, Highway 50 over Echo Summit, Highway 88 over Carson Pass and Lassen Volcanic National Park. * SNOW ACCUMULATIONS...6 to 12 inches of snow expected above 4000 feet with 2 to 4 feet of snow expected above 6000 feet. * Other impacts...High wind gusts up to 70 mph will create periods of white out conditions with very low visibility in heavy snowfall. Travel is expected to become very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel difficult. Only travel if necessary. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
221 WWUS46 KSTO 071030 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 330 AM PDT Fri Apr 7 2017 CAZ013-063-068-069-072300- /O.CON.KSTO.WS.W.0013.000000T0000Z-170409T0100Z/ Shasta Lake Area / Northern Shasta County- Mountains Southwestern Shasta County to Northern Lake County- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Shasta Dam, Alder Springs, Chester, Quincy, and Blue Canyon 330 AM PDT Fri Apr 7 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY... * CONFIDENCE...High. * Timing...Through Saturday. * MAIN IMPACT...Heavy snow will create mountain travel delays and chain controls, and may result in road closures. * LOCATIONS...Interstate 80 over Donner Pass, Highway 50 over Echo Summit, Highway 88 over Carson Pass and Lassen Volcanic National Park. * SNOW ACCUMULATIONS...6 to 12 inches of snow expected above 4000 feet with 2 to 3 feet of snow expected above 6000 feet. * Other impacts...High wind gusts up to 50 mph will create periods of white out conditions with low visibility in heavy snowfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel difficult. Only travel if necessary. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
850 WWUS46 KSTO 072159 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 259 PM PDT Fri Apr 7 2017 CAZ013-063-068-069-081430- /O.CON.KSTO.WS.W.0013.000000T0000Z-170409T0100Z/ Shasta Lake Area / Northern Shasta County- Mountains Southwestern Shasta County to Northern Lake County- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Shasta Dam, Alder Springs, Chester, Quincy, and Blue Canyon 259 PM PDT Fri Apr 7 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY... * CONFIDENCE...High. * Timing...Through Saturday. * MAIN IMPACT...Heavy snow will create mountain travel delays and chain controls, and may result in road closures. * LOCATIONS...Interstate 80 over Donner Pass, Highway 50 over Echo Summit, Highway 88 over Carson Pass and Lassen Volcanic National Park. * SNOW ACCUMULATIONS...6 to 12 inches of snow expected above 4000 feet with 2 to 3 feet of snow expected above 6000 feet. * Other impacts...High wind gusts up to 50 mph will create periods of white out conditions with low visibility in heavy snowfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel difficult. Only travel if necessary. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
152 WWUS46 KSTO 080936 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 236 AM PDT Sat Apr 8 2017 CAZ013-063-068-069-090100- /O.CON.KSTO.WS.W.0013.000000T0000Z-170409T0100Z/ Shasta Lake Area / Northern Shasta County- Mountains Southwestern Shasta County to Northern Lake County- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Shasta Dam, Alder Springs, Chester, Quincy, and Blue Canyon 236 AM PDT Sat Apr 8 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * TIMING...through this evening. * MAIN IMPACT...Heavy snow will create mountain travel delays and chain controls, and may result in road closures. * LOCATIONS...Interstate 80 over Donner Pass, Highway 50 over Echo Summit, Highway 88 over Carson Pass and Lassen Volcanic National Park. * SNOW ACCUMULATIONS...Additional accumulations of 3 to 6 inches of snow above 4000 feet with up to a foot above 6000 feet. * OTHER IMPACTS...Gusty winds may create periods of white out conditions with low visibility in heavy snowfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel difficult. Only travel if necessary. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
837 WWUS46 KSTO 081631 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 931 AM PDT Sat Apr 8 2017 CAZ013-063-081745- /O.CAN.KSTO.WS.W.0013.000000T0000Z-170409T0100Z/ Shasta Lake Area / Northern Shasta County- Mountains Southwestern Shasta County to Northern Lake County- Including the cities of Shasta Dam and Alder Springs 931 AM PDT Sat Apr 8 2017 ...WINTER STORM WARNING IS CANCELLED... The National Weather Service in Sacramento has cancelled the Winter Storm Warning. Scattered light showers are expected later today but on minimal snow accumulation's are expected therefore the Winter Storm Warning has been cancelled. $$ CAZ068-069-090045- /O.CON.KSTO.WS.W.0013.000000T0000Z-170409T0100Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 931 AM PDT Sat Apr 8 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * TIMING...until 6 pm this evening. * MAIN IMPACT...Additional snow will create mountain travel delays and chain controls, and may result in road closures. * LOCATIONS...Interstate 80 over Donner Pass, Highway 50 over Echo Summit, Highway 88 over Carson Pass and Lassen Volcanic National Park. * SNOW ACCUMULATIONS...Additional accumulations of 3 to 6 inches of snow above 4000 feet. Locally this afternoon snow may fall at lower levels due to stronger storm cells that may develop over the western slopes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel difficult. Only travel if necessary. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
484 WWUS46 KSTO 082154 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 254 PM PDT Sat Apr 8 2017 CAZ068-069-082300- /O.CAN.KSTO.WS.W.0013.000000T0000Z-170409T0100Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 254 PM PDT Sat Apr 8 2017 ...WINTER STORM WARNING IS CANCELLED... The National Weather Service in Sacramento has cancelled the Winter Storm Warning. Scattered light showers will continue to diminish this afternoon over the western slopes. Only minor accumulations are possible locally and amounts are not expected to impact travel...therefore the Winter Storm Warning has been cancelled. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Apr 5, 9:47 PM PDT, 5 hours 43 minutes earlier.
Area forecast discussion, Apr 5, 9:47 PM PDT, 5 hours 43 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 947 PM PDT Wed Apr 5 2017 .SYNOPSIS... Showers return Thursday, mainly for areas north of Sacramento. Stormy weather is expected to arrive on Friday with strong gusty winds, heavy rain, heavy mountain snow and thunderstorms. Showers are forecast to taper off by Sunday. && .DISCUSSION... A significant storm system continues to make its way towards the northwest coast this evening. Over the interior overnight we will experience the calm before the storm type of weather. Temperatures will be mild overnight with little wind for most areas. Some showers may start to occur mainly over the mountains with a few isolated valley showers during the day. The main part of the storm will come into the valley during the late afternoon and evening hours. Late commuters on Thursday may be impacted with rain. Models rapidly spread rain across the area between 00Z and 06Z. During that same time period winds will be increasing significantly across the area becoming very strong overnight as the front moves through. The strongest and most damaging winds look to occur sometime between 9 pm and 6 am. Winds look to remain windy during the day on Friday but more advisory level type winds than the stronger high wind warning type of winds. Snow levels will start out fairly high fluctuating near pass levels to slightly below pass levels into early Friday when colder air will start to lower the snow levels and cause more travel problems. The coldest air moves in on Saturday and may lower snow levels down to 2000 to 2500 ft...lowest in the north. Multiple feet of snow is still forecast for the higher elevations. Thunderstorms still look like a possibility and may occur anytime starting late Thursday night over the north and on through Saturday. The most unstable air looks to occur late Friday night and Saturday throughout the area. .PREVIOUS DISCUSSION (Today through Saturday)... Forecast concerns this period include heavy snow for the mountains, rain for the Valley and foothills, and potential for damaging winds with the approaching storm system. Latest satellite imagery and model analysis are showing increasing moisture flux ahead of the incoming trough with height falls to the west as the latest trough of low pressure moves towards northern California. Clouds have increased and will continue to increase tonight. Mostly cloudy to overcast skies will continue Thursday with light precipitation moving into the northern Sacramento Valley, but areas of precipitation will become more widespread by Thursday afternoon and evening. Winds will start to become stronger Thursday night with snow affecting the mountains. Snow levels will start around 6000 feet and will continue to lower to between 2500 and 3000 feet through the weekend. The main day of the storm is Friday with high wind gusts for the valley and mountains, along with heavy mountain snow. NAEFS return intervals show strong winds associated with the lower level jet that will bring gust potential up to 60 mph. Travel will become impacted, especially smaller and higher profile vehicles. Periods of white out conditions are also possible for the mountains with heavy snow and high winds. Instability present in the atmosphere with the storm system will also allow for the chance for valley thunderstorms Friday afternoon and again on Saturday afternoon. The storm will start to diminish on Saturday, but heavy mountain snow and gusty winds will continue. && .EXTENDED DISCUSSION (Sunday THROUGH Wednesday) Mainly dry weather over the area through the day Sunday, light precipitation over the mountains and northern Sacramento Valley Sunday night into Monday. Dry Tuesday, another wet storm arrives late Wednesday-Thursday, potentially with wet weather into next weekend. Sunday morning starts off on the chilly side with early morning temperatures ranging from the mid 30s to low 40s. Shortwave ridging develops over NorCal on Sunday so much of the valley should be dry with light lingering snow showers over the southern Cascades. Cold air moving in behind the departing storm will will cause snow levels to drop into the foothills between 2500 to 3000 ft. However, with little moisture and a building ridge, any additional snow accumulations will be very light. A weak system with limited moisture is expected to brush NorCal Sunday night into Monday. This system's more northern track means that any precipitation that occurs should stay well north of I-80 and be mostly limited to higher terrain. Mostly dry weather us expected on Tuesday The potential for another storm mid to late next week is improving. There is surprisingly good agreement in this system, which looks quite a bit like the storm moving through over the next several days. It this holds together, it could mean another bought of stormy weather late Wednesday into Friday and even Saturday. The calendar says April, but the weather pattern so far is looking more like it's winter. EK/JBB && .AVIATION... VFR conditions for the next 24 hours. TAF site winds are decreasing and are expected to be light and variable with speeds around 5 kts overnight. Onshore flow continues today bringing southerly winds to the Sacramento Valley and west to northwesterly winds to the Northern San Joaquin Valley. Winds could be a little breezy around the KRDD-KRBL vicinity between 18z to 02z tomorrow with gusts up to 20 kts. Even stronger winds across the area are expected tomorrow night. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Thursday afternoon through Saturday evening for Mountains Southwestern Shasta County to Northern Lake County-Shasta Lake Area / Northern Shasta County-West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. High Wind Watch from Thursday evening through Saturday afternoon for Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County-Northeast Foothills/Sacramento Valley- Northern Sacramento Valley-Northern San Joaquin Valley-Southern Sacramento Valley. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 10:50 AM PDT | High Wind Warning | STO | 17 hr | |
| Apr 6, 10:50 AM PDT | Wind Advisory | STO | 30 hr |
Nearby
Winter Storm Warnings in California, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.